Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 36, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 16, 2025, 4:49 PM MST for Pima County, Arizona. It was in force for 56 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2025, 4:49 PM MST (23:49 UTC)
- Expired
- Aug 16, 2025, 5:45 PM MST
- In force
- 56 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 4:50 PM MST | FLASH FLOOD | 5 Nw Tucson, AZ | Delayed report. Video showing water from curb to curb and rushing with an estimated 6 inches of moving water along Mabel St from 2nd to 3rd Ave. |
| Aug 16, 5:03 PM MST | FLASH FLOOD | 5 Nw Tucson, AZ | Video on social media shows an estimated 3 inches of water at intersection of Tyndall Rd and 1st Ave. |
| Aug 16, 5:05 PM MST | FLASH FLOOD | 4 Nw Tucson, AZ | Water up past curbs on Tucson Boulevard south of Grant Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477
WGUS55 KTWC 162349
FFWTWC
AZC019-170045-
/O.NEW.KTWC.FF.W.0036.250816T2349Z-250817T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
449 PM MST Sat Aug 16 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Eastern Pima County in southeastern Arizona...
* Until 545 PM MST.
* At 449 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Tucson.
This includes Interstate 10 between mile markers 256 and 258.
This includes the following Flash Flood Prone Locations...
Stone Ave at Mabel St.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3226 11098 3225 11093 3222 11094 3222 11098
3225 11100
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JRG1 follow-up statement
109
WGUS75 KTWC 170044
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
544 PM MST Sat Aug 16 2025
AZC019-170054-
/O.EXP.KTWC.FF.W.0036.000000T0000Z-250817T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
544 PM MST Sat Aug 16 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 545 PM MST THIS AFTERNOON FOR
EASTERN PIMA COUNTY...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3226 11098 3225 11093 3222 11094 3222 11098
3225 11100
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 1:45 PM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 16, 1:45 PM MST, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 145 PM MST Sat Aug 16 2025 .SYNOPSIS....Isolated to scattered thunderstorms today across Southeast Arizona. Given the ample atmospheric moisture available for these storms, the main impact with these storms will be the potential for brief, locally heavy rainfall, especially southeast of Tucson in Cochise county. Otherwise, daily isolated to scattered showers and thunderstorms will persist into next week with day to day variability in intensity and chances. && .DISCUSSION...A field of cumulus clouds with some towering have developed from Sells eastward. Several small, short-lived thunderstorms have developed producing 0.05 to 0.35 inches of rain. The 18Z KTUS sounding shows there is a suitable amount of low-level moisture with low-level RH at 58%, PWAT of 1.41 inches, and mixing ratio of 12.2 g/kg however there is a substantial layer of dry, warm air beginning around 600 mb. The low-level moisture has allowed for the development of the cumulus field however towering cumulus are having a hard time intensifying into strong storms due to the warm, dry layer. The storms that have developed this morning and for storms that will continue to develop into the afternoon they will be short-lived, sub-severe, with locally brief heavy rainfall. The 12Z HREF shows there is a 50-70% chance for 3 hr QPF to be greater than 1 inch in Cochise and eastern Pima counties this afternoon. The Weather Prediction Center (WPC) has placed us in a marginal risk for excessive rainfall and the Storm Prediction Center (SPC) has placed us in a general risk for severe thunderstorms. The upper high currently located over the south-central US will slowly shift into southern New Mexico Sunday evening, the AZ/NM border by Monday afternoon, then on its way to the Four Corners region Tuesday afternoon. The high will strengthen and remain in the Four Corners area through the second half of next week. While the location of the high in the Four Corners is typically a positive location for an increase in Monsoonal activity, it all depends on the moisture that is available. Unfortunately, there looks to be an overall drying trend across the southwest that will decrease our PWATs and likely set-up a pattern where we have isolated storms east of Tucson capable of producing strong and gusty thunderstorm outflows but little rainfall. Storms further west of Tucson will have a better chance of producing heavy rainfall as they will be able to tap into a moisture supply from the Gulf of California. Due to the location of the high and drying trend, afternoon high temperatures gradually warm back up to 4-6 degrees above normal Wednesday through Friday of next week increasing HeatRisk to Major by Wednesday and locally Extreme by Thursday. && .AVIATION...Valid through 18/00Z. FEW to SCT clouds AOA 5k to 10k ft AGL across much of southern Arizona. Isolated showers and storms have been developing near KALK, KFHU, and KDUG that have produced brief, heavy rainfall. Isolated to scattered storms and showers will continue to develop areas KTUS eastward dissipating by 17/03Z. Cloud coverage will lessen by 17/07Z becoming SKC to FEW AOA 10k to 15k ft AGL. SFC winds will be from the west at 5 to 10 kts becoming light and variable aft 17/06Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect daily chances for thunderstorms and wetting rain showers into early next week. Min RHs will generally be around 25 percent in the lower elevations and 45+ percent in the mountains today. Sunday, min RHs will start to drop back down to the 15-20 percent in the lower locations and 20-30 in the mountains by mid-week next week. Winds will generally be less than 15 mph with typical afternoon gusts up to 20 mph into next week. Monsoon moisture is projected to return late next week to provide higher chances for thunderstorms and rain showers. Temperatures will be around normal through this weekend, trending above normal the second half of next week. && && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Malarkey Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 31 min |
| Aug 15, 6:25 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 24 min |
| Aug 15, 6:37 PM MST | Flash Flood Warning | TWC | Santa Cruz | 53 min |
| Aug 15, 6:39 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Aug 15, 6:58 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 15, 7:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Aug 16, 4:25 PM MST | Areal Flood Advisory | TWC | Pima | 65 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.